[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Strange Absorption

Help!  My son has had a really strange week or BGs.  He keeps having highs,
but if you fix them, he crashes and has to replace all the insulin from the
high bolus with glucose/carbs approximately an hour later.  I'm not talking
little highs I'm talking upper 200's (260-299).  These highs are showing
approximately 3hours post meal bolus.  I have tried site changes, new
cartridges, I am lost.
The only thing I can see is that this all started Sunday night after a
cartridge and site change around 7pm.  The new cartridge was from a new vial
of Novolog.  The next day, he ripped his tubing from the luer lock on the
school playground.  I went to school and changed his cartridge and site.
(This cartridge was from the same vial as the previous cartridge).  Still
highs.  Last night, changed site again (we stay on 3 day schedule unless
problems come up).  Still same problem today.  I just don't understand.  The
only thing I can think of is possibly a bad vial of Novolog.  But, what
confuses me is that if we repair these highs, he comes crashing down.  He
has been on Novolog since it became available and we have never had this
problem before.  It has worked so much better for him that Humalog.....he
gets more that 1-2 days out of a site now and his post meal numbers have
been better since Novolog.  However, I just don't know what to do.  He is
out of school Monday and Tuesday so I really need to get this corrected
before then.  Please, if anyone can shed some light for me, I would really
appreciate it.  Dawn, Mom to Ryan (10y) DX'd 12/97
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml